Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 291, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2020, 12:51 AM CDT for 4 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 12:51 AM CDT (05:51 UTC)
- Expired
- Jul 30, 2020, 1:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
116
WUUS54 KTSA 300551
SVRTSA
OKC113-117-143-147-300630-
/O.NEW.KTSA.SV.W.0291.200730T0551Z-200730T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1251 AM CDT Thu Jul 30 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
Northern Tulsa County in northeastern Oklahoma...
* Until 130 AM CDT.
* At 1250 AM CDT, a severe thunderstorm was located near Cleveland,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Skiatook... Catoosa...
Collinsville... Hominy...
Cleveland... Sperry...
Ramona... Jennings...
Avant... Westport...
Vera... Osage...
Hallett... Blackburn...
Terlton... Keystone State Park...
This includes Interstate 44 between mile markers 224 and 232.
LAT...LON 3654 9654 3653 9581 3642 9581 3642 9579
3640 9579 3639 9581 3616 9581 3616 9580
3607 9580 3614 9630 3616 9630 3616 9643
3620 9669
TIME...MOT...LOC 0550Z 274DEG 40KT 3635 9647
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
845
WWUS54 KTSA 300612
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
112 AM CDT Thu Jul 30 2020
OKC113-117-143-147-300630-
/O.CON.KTSA.SV.W.0291.000000T0000Z-200730T0630Z/
Osage OK-Washington OK-Pawnee OK-Tulsa OK-
112 AM CDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON...SOUTHEASTERN PAWNEE
AND NORTHERN TULSA COUNTIES...
At 112 AM CDT, a severe thunderstorm was located 7 miles northeast of
Walnut Creek State Park, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Skiatook... Catoosa...
Collinsville... Hominy...
Cleveland... Sperry...
Ramona... Jennings...
Avant... Westport...
Vera... Osage...
Hallett... Blackburn...
Terlton... Keystone State Park...
This includes Interstate 44 between mile markers 224 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3654 9654 3653 9581 3642 9581 3642 9579
3640 9579 3639 9581 3616 9581 3616 9580
3607 9580 3614 9630 3616 9630 3616 9643
3620 9669
TIME...MOT...LOC 0612Z 275DEG 40KT 3632 9616
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:20 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 30, 12:20 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1220 AM CDT Thu Jul 30 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Multiple clusters of thunderstorms are ongoing across northeast
OK at present, some of which should expand into northwest AR over
the next few hours. Gusty sfc winds in excess of 30 knots
possible through about 08z along with IFR conditions at
KTUL/KRVS/KBVO, with lessening potential to a degree as storms
push farther east. Overall storm chances wane through the morning
with redevelopment likely along a frontal boundary this
afternoon/evening. Better potential may be focused more at
KMLC/KFSM during that time.
&&
.PREV DISCUSSION... /Issued 1018 PM CDT Wed Jul 29 2020/
DISCUSSION...
Showers and thunderstorms continue from east central Oklahoma into
northwest Arkansas at this time, with additional storms about to
enter northeast Oklahoma from Kansas. Another area of storms from
central Kansas into northwest Oklahoma will also likely move into
the area overnight. With several rounds of showers and storms
expected across northeast Oklahoma and northwest Arkansas, will
maintain the flood watch overnight. Will drop parts of southeast
Oklahoma from the watch, as any rainfall in that area will be much
more isolated in nature, and previous rainfall amounts have been
fairly light.
Have made some minor changes to pops overnight, with the rest of
the forecast looking good at this time.
Update products have already been sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ054>072-074-076.
AR...Flood Watch until 7 AM CDT this morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....14Hazardous weather outlook, Jul 29, 5:22 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
522 PM CDT Wed Jul 29 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
522 PM CDT Wed Jul 29 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and NOrthwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A few isolated thunderstorms will remain possible into this
evening, with locally heavy rainfall possible.
Thunderstorms currently developing across western Kansas will move
southeast overnight and may move into mainly northeast Oklahoma
after midnight. Gusty winds and locally heavy rainfall may
accompany these storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
An approaching upper level disturbance from the northwest Thursday
will increase the potential for severe weather across eastern
Oklahoma Thursday afternoon into the evening hours. One or more
clusters of storms will be possible with a damaging wind threat.
Locally heavy rainfall is also expected with this round of storms
as well Thursday night into Friday, which may lead to additional
flooding.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 29, 9:02 PM CDT, 3 hours 49 minutes before
Special Weather Statement National Weather Service Tulsa OK 902 PM CDT Wed Jul 29 2020 OKZ068-069-072-300230- Adair OK-Sequoyah OK-Cherokee OK- 902 PM CDT Wed Jul 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH...SOUTHERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 930 PM CDT... At 902 PM CDT, a strong thunderstorm was located near Marble City, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Vian... Marble City... Brushy Lake State Park... Brushy... Bunch... Short... Box... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3549 9499 3569 9497 3578 9450 3553 9446 TIME...MOT...LOC 0202Z 260DEG 24KT 3562 9483 Snider
Special weather statement, Jul 29, 9:27 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
927 PM CDT Wed Jul 29 2020
ARZ010-019-OKZ069-072-300300-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
927 PM CDT Wed Jul 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...SOUTH
CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR
COUNTIES UNTIL 1000 PM CDT...
At 927 PM CDT, a strong thunderstorm was located 8 miles northwest of
Short, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Cedarville... Natural Dam...
Brushy... Lee Creek...
Bunch... Short...
Uniontown... Odell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3554 9475 3572 9481 3573 9479 3582 9432
3560 9425
TIME...MOT...LOC 0227Z 254DEG 25KT 3567 9459
SniderSpecial weather statement, Jul 29, 10:41 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Tulsa OK 1041 PM CDT Wed Jul 29 2020 OKZ054-055-300430- Osage OK-Washington OK- 1041 PM CDT Wed Jul 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES UNTIL 1130 PM CDT... At 1041 PM CDT, a strong thunderstorm was located 5 miles north of Bigheart, moving southeast at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Bartlesville... Pawhuska... Dewey... Copan... Elgin... Bigheart... Osage Hills State Park... Bartlesville Municipal Airport... Hulah... Okesa... Sunset Lake... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 9583 3667 9581 3665 9631 3700 9654 TIME...MOT...LOC 0341Z 323DEG 12KT 3693 9620 Snider
Special weather statement, Jul 29, 11:10 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1110 PM CDT Wed Jul 29 2020
OKZ055>058-061-062-300445-
Craig OK-Rogers OK-Ottawa OK-Nowata OK-Washington OK-Mayes OK-
1110 PM CDT Wed Jul 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
WESTERN OTTAWA...NORTHWESTERN MAYES...NORTHEASTERN WASHINGTON AND
NOWATA COUNTIES UNTIL 1145 PM CDT...
At 1110 PM CDT, strong thunderstorms were located along a line
extending from 8 miles northwest of Welch to 9 miles east of Nowata
to 7 miles west of Delaware. Movement was southeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Miami...
Vinita... Baxter Springs...
Nowata... Commerce...
Chelsea... Afton...
Quapaw... South Coffeyville...
Welch... Delaware...
Bluejacket... Lenapah...
Big Cabin... Treece...
Wann... New Alluwe...
Picher... Watova...
This includes Interstate 44 between mile markers 270 and 316.
LAT...LON 3667 9496 3667 9500 3662 9500 3646 9514
3652 9562 3666 9593 3700 9585 3700 9467
TIME...MOT...LOC 0410Z 313DEG 45KT 3695 9523 3675 9548 3674 9576Special weather statement, Jul 29, 11:35 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1135 PM CDT Wed Jul 29 2020
OKZ055>057-060>062-300530-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
1135 PM CDT Wed Jul 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...ROGERS...
NORTHERN MAYES...SOUTHERN WASHINGTON...SOUTHERN NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 1230 AM CDT...
At 1135 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Ochelata to near Talala to 4 miles
northeast of New Alluwe. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Claremore...
Nowata... Pryor Creek...
Skiatook... Collinsville...
Chelsea... Oologah...
Langley... Adair...
Ramona... Ochelata...
Foyil... Talala...
Big Cabin... Vera...
Pensacola... New Alluwe...
Watova... White Oak...
This includes Interstate 44 between mile markers 249 and 278.
LAT...LON 3669 9571 3673 9539 3644 9502 3626 9544
3637 9594 3652 9600 3673 9600
TIME...MOT...LOC 0435Z 324DEG 24KT 3667 9598 3654 9569 3665 9543Special weather statement, Jul 30, 12:00 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Thu Jul 30 2020
OKZ054-059-300600-
Osage OK-Pawnee OK-
1200 AM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE AND PAWNEE COUNTIES
UNTIL 100 AM CDT...
At 1200 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Kildare to 5 miles southwest of
Lucien. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawhuska... Pawnee...
Fairfax... Shidler...
Ralston... Burbank...
Blackburn... Maramec...
Elgin... Skedee...
Grainola... Foraker...
Pearsonia... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9619 3616 9661 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3655 9690 3658 9689 3660 9692 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0500Z 272DEG 42KT 3684 9710 3621 9750The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:38 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Jul 29, 9:02 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| Jul 29, 9:27 PM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Jul 29, 10:21 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Sequoyah | 3 hr |
| Jul 29, 10:41 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
| Jul 29, 11:10 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 35 min |
| Jul 29, 11:35 PM CDT | Special Weather Statement | TSA | Rogers, Washington | 55 min |
| Jul 30, 12:00 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 60 min |
| Jul 30, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 42 min |
| Jul 30, 12:33 AM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 3 hr |
| Jul 30, 12:57 AM CDT | Special Weather Statement | TSA | Delaware | 48 min |
| Jul 30, 1:10 AM CDT | Special Weather Statement | TSA | Creek | 65 min |
| Jul 30, 1:16 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 30, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Osage, Rogers, Tulsa, Wagoner, Washington | 63 min |
| Jul 30, 1:52 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Jul 30, 2:11 AM CDT | Special Weather Statement | TSA | Wagoner | 49 min |
| Jul 30, 2:22 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Mayes | 53 min |
| Jul 30, 2:40 AM CDT | Special Weather Statement | TSA | Muskogee | 65 min |
| Jul 30, 3:48 AM CDT | Special Weather Statement | TSA | Sequoyah | 57 min |
| Jul 30, 5:24 AM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 61 min |
| Jul 30, 6:40 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Rogers | 2 hr |
| Jul 30, 7:38 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 112 min |
| Jul 30, 5:04 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| Jul 30, 5:06 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Jul 30, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 34 min |
| Jul 30, 6:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| Jul 30, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 28 min |
| Jul 30, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 53 min |
| Jul 30, 6:32 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 30, 6:47 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jul 30, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.